• Previous Article
    Almost global existence for the Klein-Gordon equation with the Kirchhoff-type nonlinearity
  • CPAA Home
  • This Issue
  • Next Article
    Classification and evolution of bifurcation curves for a porous-medium combustion problem with large activation energy
doi: 10.3934/cpaa.2020279

Homogenization and singular perturbation in porous media

Departmant of mathematics, University of Zagreb, Bijenička 30, 10000, Zagreb, Croatia

* Corresponding author

Received  April 2020 Revised  September 2020 Published  December 2020

Fund Project: The authors of this work have been supported by the Croatian Science Foundation (grant: 2735 Asymptotic analysis of the boundary value problems in continuum mechanics - AsAn)

We study a Dirichlet problem in periodic porous medium depending on two small parameters, the hydraulic permeability of the porous inclusions $ \delta $ and the period $ \varepsilon $. We study the situation as $ \delta\to 0 \;, \; \varepsilon\to 0 $ and $ \varepsilon \to 0 \;, \; \delta\to 0 $ and prove that the two limits do not commute.

Citation: Eduard Marušić-Paloka, Igor Pažanin. Homogenization and singular perturbation in porous media. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2020279
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. Allaire, Homogenization of the Navier-Stokes equations in open sets perforated with tiny holes. Ⅰ. Abstract framework, a volume distribution of holes, Arch. Ration. Mech. Anal., 113 (1990), 209-259.  doi: 10.1007/BF00375065.  Google Scholar

[3]

T. ArbogastJ. Jr. Douglas and U. Hornung, Derivation of the double porosity model of single phase flow via homogenization theory, SIAM J. Math. Anal., 21 (1990), 823-836.  doi: 10.1137/0521046.  Google Scholar

[4]

J. M. Arrieta and M. Pereira, Homogenization in a thin domain with an oscillatory boundary, J. Math. Pures Appl., 96 (2011), 29-57.  doi: 10.1016/j.matpur.2011.02.003.  Google Scholar

[5]

N. S. Bakhvalov and G. Panasenko, Homogenisation: Averaging Processes in Porous Media Periodic, Springer, 1989. doi: 10.1007/978-94-009-2247-1.  Google Scholar

[6]

F. A. Bornemann, Homogenization in Time of Singularly Perturbed Conservative Mechanical Systems, Springer, 1998. doi: 10.1007/BFb0092091.  Google Scholar

[7]

A. BourgeatE. Marušić-Paloka and A. Mikelić, Effective Fluid Flow in a Porous Medium Containing a Thin Fissure, Asymptotic Analysis, 11 (1995), 241-262.   Google Scholar

[8]

A. BourgeatS. Luckhaus and A. Mikelić, A rigorous result for a double porosity model of immiscible two-phase flows, SIAM J. Math. Anal., 27 (1996), 1520-1543.  doi: 10.1137/S0036141094276457.  Google Scholar

[9]

D. Caillerie, Homogénéisation des équations de la diffusion stationnaire dans les domaines cylindriques aplatis, RAIRO Analyse Numeérique, 15 (1981), 295-319.   Google Scholar

[10]

D. Caillerie, Thin elastic and perodic plates, Math. Methods Appl. Sci., 6 (1984), 159-191. doi: 10.1002/mma.1670060112.  Google Scholar

[11]

G. S. Chechkin, Averaging of boundary value problems with a singular perturbation of the boundary conditions, Mat. Sb., 186 (1993), 191-222.  doi: 10.1070/SM1994v079n01ABEH003608.  Google Scholar

[12]

D. Cioranescu and J. Saint Jean Paulin, Homogenization of Reticulated Structures, Springer, 1999. doi: 10.1007/978-1-4612-2158-6.  Google Scholar

[13]

D. CioranescuP. Donato and R. Zaki, The periodic unfolding method in perforated domains, Portugaliae Mathematica, 63 (2016), 467-496.   Google Scholar

[14]

A. Damlamian and M. Vogelius, Homogenization limits of diffusion equations in thin domains, Mod. Math. An. Num. M2AN, 22 (1988), 53-74.  doi: 10.1051/m2an/1988220100531.  Google Scholar

[15]

A. Damlamian and M. Vogelius, Homogenization limits of the eequations of elasticity in thin domains, SIAM J. Math. Anal., 18 (1987), 435-451.  doi: 10.1137/0518034.  Google Scholar

[16]

T. Fratrović and E. Marušić-Paloka, Nonlinear Brinkman-type law as a critical case in the polymer fluid filtration, Appl. Anal., 95 (2016), 562-583.  doi: 10.1080/00036811.2015.1022155.  Google Scholar

[17]

M. Jurak and Z. Tutek, A one-dimensional model of homogenized rod, Glas. Mat., 24 (1989), 271-290.   Google Scholar

[18]

R. Kohn and M. Vogelius, A new model for thin plates with rapidly varying thickness, Ⅱ a convergence proof, Quart. Appl. Math., 43 (1985), 1-22.  doi: 10.1090/qam/782253.  Google Scholar

[19]

S. Marušić, A note on permeability for a network of thin channels, Glas. Mat., 39 (2004), 339-346.  doi: 10.3336/gm.39.2.16.  Google Scholar

[20]

E. Marušić-Paloka and S. Marušić, Computation of the permeability tensor for the fluid flow through a periodic net of thin channels, Appl. Anal., 64 (1997), 27-37.  doi: 10.1080/00036819708840521.  Google Scholar

[21]

E. Marušić-PalokaI. Pažanin and S. Marušić, Comparison between Darcy and Brinkman laws in a fracture, Appl. Math. Comput., 218 (2012), 7538-7545.  doi: 10.1016/j.amc.2012.01.021.  Google Scholar

[22]

G. A. Nguetseng, A General convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[23]

E. Sanchez-Palencia, Non-homogeneous Media and Vibration Theory, Springer, 1980.  Google Scholar

[24]

H. Kim and H. Shahgholian, Homogenization of a singular perturbation problem, J. Math. Sci., 243 (2019), 163-176.  doi: 10.1007/s10958-019-04472-x.  Google Scholar

[25]

P. ShiA. Spagnuolo and S. Wright, Reiterated Homogenization and the Double-Porosity Model, Transport Porous Med., 59 (2005), 73-95.  doi: 10.1007/s11242-004-1121-3.  Google Scholar

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.  Google Scholar

[2]

G. Allaire, Homogenization of the Navier-Stokes equations in open sets perforated with tiny holes. Ⅰ. Abstract framework, a volume distribution of holes, Arch. Ration. Mech. Anal., 113 (1990), 209-259.  doi: 10.1007/BF00375065.  Google Scholar

[3]

T. ArbogastJ. Jr. Douglas and U. Hornung, Derivation of the double porosity model of single phase flow via homogenization theory, SIAM J. Math. Anal., 21 (1990), 823-836.  doi: 10.1137/0521046.  Google Scholar

[4]

J. M. Arrieta and M. Pereira, Homogenization in a thin domain with an oscillatory boundary, J. Math. Pures Appl., 96 (2011), 29-57.  doi: 10.1016/j.matpur.2011.02.003.  Google Scholar

[5]

N. S. Bakhvalov and G. Panasenko, Homogenisation: Averaging Processes in Porous Media Periodic, Springer, 1989. doi: 10.1007/978-94-009-2247-1.  Google Scholar

[6]

F. A. Bornemann, Homogenization in Time of Singularly Perturbed Conservative Mechanical Systems, Springer, 1998. doi: 10.1007/BFb0092091.  Google Scholar

[7]

A. BourgeatE. Marušić-Paloka and A. Mikelić, Effective Fluid Flow in a Porous Medium Containing a Thin Fissure, Asymptotic Analysis, 11 (1995), 241-262.   Google Scholar

[8]

A. BourgeatS. Luckhaus and A. Mikelić, A rigorous result for a double porosity model of immiscible two-phase flows, SIAM J. Math. Anal., 27 (1996), 1520-1543.  doi: 10.1137/S0036141094276457.  Google Scholar

[9]

D. Caillerie, Homogénéisation des équations de la diffusion stationnaire dans les domaines cylindriques aplatis, RAIRO Analyse Numeérique, 15 (1981), 295-319.   Google Scholar

[10]

D. Caillerie, Thin elastic and perodic plates, Math. Methods Appl. Sci., 6 (1984), 159-191. doi: 10.1002/mma.1670060112.  Google Scholar

[11]

G. S. Chechkin, Averaging of boundary value problems with a singular perturbation of the boundary conditions, Mat. Sb., 186 (1993), 191-222.  doi: 10.1070/SM1994v079n01ABEH003608.  Google Scholar

[12]

D. Cioranescu and J. Saint Jean Paulin, Homogenization of Reticulated Structures, Springer, 1999. doi: 10.1007/978-1-4612-2158-6.  Google Scholar

[13]

D. CioranescuP. Donato and R. Zaki, The periodic unfolding method in perforated domains, Portugaliae Mathematica, 63 (2016), 467-496.   Google Scholar

[14]

A. Damlamian and M. Vogelius, Homogenization limits of diffusion equations in thin domains, Mod. Math. An. Num. M2AN, 22 (1988), 53-74.  doi: 10.1051/m2an/1988220100531.  Google Scholar

[15]

A. Damlamian and M. Vogelius, Homogenization limits of the eequations of elasticity in thin domains, SIAM J. Math. Anal., 18 (1987), 435-451.  doi: 10.1137/0518034.  Google Scholar

[16]

T. Fratrović and E. Marušić-Paloka, Nonlinear Brinkman-type law as a critical case in the polymer fluid filtration, Appl. Anal., 95 (2016), 562-583.  doi: 10.1080/00036811.2015.1022155.  Google Scholar

[17]

M. Jurak and Z. Tutek, A one-dimensional model of homogenized rod, Glas. Mat., 24 (1989), 271-290.   Google Scholar

[18]

R. Kohn and M. Vogelius, A new model for thin plates with rapidly varying thickness, Ⅱ a convergence proof, Quart. Appl. Math., 43 (1985), 1-22.  doi: 10.1090/qam/782253.  Google Scholar

[19]

S. Marušić, A note on permeability for a network of thin channels, Glas. Mat., 39 (2004), 339-346.  doi: 10.3336/gm.39.2.16.  Google Scholar

[20]

E. Marušić-Paloka and S. Marušić, Computation of the permeability tensor for the fluid flow through a periodic net of thin channels, Appl. Anal., 64 (1997), 27-37.  doi: 10.1080/00036819708840521.  Google Scholar

[21]

E. Marušić-PalokaI. Pažanin and S. Marušić, Comparison between Darcy and Brinkman laws in a fracture, Appl. Math. Comput., 218 (2012), 7538-7545.  doi: 10.1016/j.amc.2012.01.021.  Google Scholar

[22]

G. A. Nguetseng, A General convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.  Google Scholar

[23]

E. Sanchez-Palencia, Non-homogeneous Media and Vibration Theory, Springer, 1980.  Google Scholar

[24]

H. Kim and H. Shahgholian, Homogenization of a singular perturbation problem, J. Math. Sci., 243 (2019), 163-176.  doi: 10.1007/s10958-019-04472-x.  Google Scholar

[25]

P. ShiA. Spagnuolo and S. Wright, Reiterated Homogenization and the Double-Porosity Model, Transport Porous Med., 59 (2005), 73-95.  doi: 10.1007/s11242-004-1121-3.  Google Scholar

[1]

Feifei Cheng, Ji Li. Geometric singular perturbation analysis of Degasperis-Procesi equation with distributed delay. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 967-985. doi: 10.3934/dcds.2020305

[2]

Kuo-Chih Hung, Shin-Hwa Wang. Classification and evolution of bifurcation curves for a porous-medium combustion problem with large activation energy. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020281

[3]

Nicolas Dirr, Hubertus Grillmeier, Günther Grün. On stochastic porous-medium equations with critical-growth conservative multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020388

[4]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[5]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[6]

Alain Damlamian, Klas Pettersson. Homogenization of oscillating boundaries. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 197-219. doi: 10.3934/dcds.2009.23.197

[7]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020385

[8]

Manxue You, Shengjie Li. Perturbation of Image and conjugate duality for vector optimization. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020176

[9]

Yoshitsugu Kabeya. Eigenvalues of the Laplace-Beltrami operator under the homogeneous Neumann condition on a large zonal domain in the unit sphere. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3529-3559. doi: 10.3934/dcds.2020040

[10]

Martin Heida, Stefan Neukamm, Mario Varga. Stochastic homogenization of $ \Lambda $-convex gradient flows. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 427-453. doi: 10.3934/dcdss.2020328

[11]

John Mallet-Paret, Roger D. Nussbaum. Asymptotic homogenization for delay-differential equations and a question of analyticity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3789-3812. doi: 10.3934/dcds.2020044

[12]

Olivier Pironneau, Alexei Lozinski, Alain Perronnet, Frédéric Hecht. Numerical zoom for multiscale problems with an application to flows through porous media. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 265-280. doi: 10.3934/dcds.2009.23.265

[13]

Juliana Fernandes, Liliane Maia. Blow-up and bounded solutions for a semilinear parabolic problem in a saturable medium. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1297-1318. doi: 10.3934/dcds.2020318

[14]

Josselin Garnier, Knut Sølna. Enhanced Backscattering of a partially coherent field from an anisotropic random lossy medium. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1171-1195. doi: 10.3934/dcdsb.2020158

[15]

Craig Cowan, Abdolrahman Razani. Singular solutions of a Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 621-656. doi: 10.3934/dcds.2020291

[16]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[17]

Madhurima Mukhopadhyay, Palash Sarkar, Shashank Singh, Emmanuel Thomé. New discrete logarithm computation for the medium prime case using the function field sieve. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020119

[18]

Shiqiu Fu, Kanishka Perera. On a class of semipositone problems with singular Trudinger-Moser nonlinearities. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020452

[19]

Franck Davhys Reval Langa, Morgan Pierre. A doubly splitting scheme for the Caginalp system with singular potentials and dynamic boundary conditions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 653-676. doi: 10.3934/dcdss.2020353

[20]

Imam Wijaya, Hirofumi Notsu. Stability estimates and a Lagrange-Galerkin scheme for a Navier-Stokes type model of flow in non-homogeneous porous media. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1197-1212. doi: 10.3934/dcdss.2020234

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (33)
  • HTML views (84)
  • Cited by (0)

Other articles
by authors

[Back to Top]